Alert archive / Michigan / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 10, 2026, 10:15 PM EDT for 4 counties in Michigan. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2026, 10:15 PM EDT (02:15 UTC)
- Expired
- Mar 10, 2026, 10:57 PM EDT
- In force
- 42 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Kent County, MI, Muskegon County, MI, Newaygo County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 44 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 6:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
922 WUUS53 KGRR 110215 SVRGRR MIC081-121-123-139-110315- /O.NEW.KGRR.SV.W.0013.260311T0215Z-260311T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Grand Rapids MI 1015 PM EDT Tue Mar 10 2026 The National Weather Service in Grand Rapids has issued a * Severe Thunderstorm Warning for... Northwestern Kent County in southwestern Michigan... Northeastern Ottawa County in southwestern Michigan... Southeastern Newaygo County in west central Michigan... Southeastern Muskegon County in west central Michigan... * Until 1115 PM EDT. * At 1015 PM EDT, a severe thunderstorm was located near Ravenna, or 12 miles northeast of Grand Haven, moving northeast at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Sparta... Ravenna... Cedar Springs... Sullivan... Conklin... Wright... Kent City... Casnovia... Moorland... Crockery Lake... Slocum... Nunica... Bailey... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4344 8556 4314 8556 4306 8607 4317 8615 TIME...MOT...LOC 0215Z 242DEG 29KT 4314 8601 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ THOMAS
3 follow-up statements
101
WWUS53 KGRR 110225
SVSGRR
Severe Weather Statement
National Weather Service Grand Rapids MI
1025 PM EDT Tue Mar 10 2026
MIC081-121-123-139-110315-
/O.CON.KGRR.SV.W.0013.000000T0000Z-260311T0315Z/
Kent MI-Ottawa MI-Newaygo MI-Muskegon MI-
1025 PM EDT Tue Mar 10 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTHWESTERN KENT...NORTHEASTERN OTTAWA...SOUTHEASTERN NEWAYGO
AND SOUTHEASTERN MUSKEGON COUNTIES...
At 1025 PM EDT, a severe thunderstorm was located over Ravenna, or 17
miles south of Newaygo, moving east-northeast at 35 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Sparta... Ravenna... Cedar Springs...
Conklin... Wright... Kent City...
Casnovia... Moorland... Crockery Lake...
Slocum... Bailey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4344 8556 4314 8556 4307 8602 4322 8604
TIME...MOT...LOC 0225Z 248DEG 29KT 4318 8591
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
CAS466 WWUS53 KGRR 110249 SVSGRR Severe Weather Statement National Weather Service Grand Rapids MI 1049 PM EDT Tue Mar 10 2026 MIC121-139-110258- /O.CAN.KGRR.SV.W.0013.000000T0000Z-260311T0315Z/ Ottawa MI-Muskegon MI- 1049 PM EDT Tue Mar 10 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTTAWA AND SOUTHEASTERN MUSKEGON COUNTIES IS CANCELLED... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled for Muskegon and Ottawa Counties. A Severe Thunderstorm Watch remains in effect until 100 AM EDT for central and southwestern Michigan. LAT...LON 4344 8556 4314 8556 4311 8575 4334 8577 TIME...MOT...LOC 0248Z 270DEG 29KT 4326 8568 $$ MIC081-123-110315- /O.CON.KGRR.SV.W.0013.000000T0000Z-260311T0315Z/ Kent MI-Newaygo MI- 1049 PM EDT Tue Mar 10 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR NORTHWESTERN KENT AND SOUTHEASTERN NEWAYGO COUNTIES... At 1048 PM EDT, a severe thunderstorm was located 7 miles north of Sparta, or 12 miles southeast of Newaygo, moving east at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Sparta... Cedar Springs... Kent City... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4344 8556 4314 8556 4311 8575 4334 8577 TIME...MOT...LOC 0248Z 270DEG 29KT 4326 8568 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ CAS
229 WWUS53 KGRR 110257 SVSGRR Severe Weather Statement National Weather Service Grand Rapids MI 1057 PM EDT Tue Mar 10 2026 MIC081-123-110305- /O.CAN.KGRR.SV.W.0013.000000T0000Z-260311T0315Z/ Kent MI-Newaygo MI- 1057 PM EDT Tue Mar 10 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KENT AND SOUTHEASTERN NEWAYGO COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits for large hail and strong winds. Therefore, the severe thunderstorm warning has been cancelled for northwestern Kent and southeastern Newaygo Counties. However, lightning and heavy rain are still expected with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 100 AM EDT for central and southwestern Michigan. LAT...LON 4344 8556 4314 8556 4311 8575 4334 8577 TIME...MOT...LOC 0253Z 242DEG 29KT 4329 8560 $$ CAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 7:47 PM EDT, 2 hours 28 minutes earlier. Its key messages:
- Severe storms possible tonight
- Freezing rain north tonight
- Wind/snow Friday
- Colder next week
Area forecast discussion, Mar 10, 7:47 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
747 PM EDT Tue Mar 10 2026
.KEY MESSAGES...
- Severe storms possible tonight
- Freezing rain north tonight
- Wind/snow Friday
- Colder next week
&&
.DISCUSSION...
Issued at 234 PM EDT Tue Mar 10 2026
- Severe storms possible tonight
The atmosphere is setting up for a possible severe weather event
tonight. We've been watching the slow southward movement of a
cold front that currently stretches from near Grand Haven to
Middleville to just south of Mason. Visible satellite imagery
shows this well. The current temperature is 46 at Lansing and 68
at Jackson. Short range models show this frontal boundary sagging
south to the I-94 row of counties by late this afternoon.
In the warm sector, conditons are ripe for the development of
strong to severe thunderstorms. Between 00z-03z, 0-1km bulk shear
increases to 60kts along I-94 and 40 kts over the northern cwa as
a LLJ intersects the frontal boundary and low pressure rides
northeastward along the boundary from northern Missouri. HRRR
SBCAPE maxes around 2200 j/kg around 00z over the I-94 corridor
but falls to near 0 j/kg north of the frontal boundary. 0-1km SRH
is near 300 m2/s2 indicating updraft rotation and supercell
development likely. Tornadoes are possible near the frontal
boundary this evening. Given STP values over 2 as seen on the
latest HRRR and WoFs, a stronger tornado potential has to be
considered as well.
The severe wx potential isn't limited to the southern cwa. North
of the frontal boundary, elevated instability and shear is also
impressive too. Additionally, RRFS-EMC shows updraft helicity
swaths across the central cwa this evening; large hail is the
main threat north of the frontal boundary.
CAMs indicate the core of the storms moving east by 08z with an
area additional weaker development 10-12z. However, as we've seen
many times, severe storms often work the atmosphere over which
limits subsequent development, and that may be the case late
tonight.
- Freezing rain north tonight
Surface temperatures around 30 tonight near the US-10 corridor
will set the stage for some freezing rain development. A winter
weather advisory remains in effect for Lake, Osceola, and Clare
counties tonight. Ice accumulations of a tenth or two are
expected.
- Wind/snow Friday
A strengthening clipper will move southeast across Lower MI. This
clipper will bring a mix of rain and snow, and more significantly,
wind. ECMWF ensembles show winds gusting to 55-60 mph Friday as
the clipper strengthens to the north. A wind advisory and/or high
wind warning may be needed.
- Colder next week
Another strong low is seen in the models Sunday dropping freezing
rain and snow. The GFS continues to show a lot of snow, while the
ECMWF ensembles only average around an inch. However, there were a
couple of ensemble members that produced around a foot. We'll
continue to keep an eye on this system. A return to winter-like
temperatures is also expected with highs in the mid to upper 20s
next Monday and Tuesday.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 747 PM EDT Tue Mar 10 2026
Thunderstorms will become more numerous through the evening with
IFR conditions expected to increase through 06Z as the storms move
from west to east. Showers will continue overnight with occasional
thunder along with 30 to 40 knots of LLWS.
Ceilings will remain IFR to MVFR through Wednesday morning with
colder air moving in and rain showers changing to snow showers in
the afternoon.
&&
.HYDROLOGY...
Issued at 234 PM EDT Tue Mar 10 2026
More thunderstorms and heavy rain are on track to move through
Southern Lower Michigan this evening and overnight. The hydro threat
is two-fold over the next few days. First will be the risk for
impacts - primarily to travelers - as roads and poor drainage areas
likely fill up with standing water during the storms. This is most
likely in urban areas, especially those (like Kalamazoo, Jackson,
and Lansing) that received heavy rain a few days ago. 1-1.5 inches
of rain a few days ago was enough to cause some street flooding, and
we are expecting similar amounts tonight.
As this water makes its way into the river systems, it is likely we
will see a few spots experience some minor flooding over the coming
days. The water is still high from last weekend's rain, so the most
vulnerable and likely to cross above flood stage will be some of our
typical trouble spots for river flooding, which are mostly along
the smaller rivers/tributaries that flow into the Grand River.
However, depending on exact rain amounts, the Grand River itself
in Comstock Park could eventually see some flooding by late this
week as the water makes its way through.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 2 PM EDT Wednesday for MIZ038>040.
Flood Watch through Wednesday morning for MIZ066-067-071>074.
MARINE...None.
&&
DISCUSSION...04
AVIATION...Ostuno
HYDROLOGY...AMDHazardous weather outlook, Mar 10, 5:00 AM EDT, 17 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 500 AM EDT Tue Mar 10 2026 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 500 AM EDT Tue Mar 10 2026 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Severe weather is possible tonight across Southwest Lower Michigan. The expected time frame for severe weather is between 800pm and 300am. The area most likely to see severe storms will be from Interstate 96 to the south. Large hail is the most probable threat. Tornadoes and damaging winds are possible as well with those threats being more likely, if they occur, towards I-94. Thunderstorm movement tonight will be rapidly off to the northeast at 50 to 60 mph. Locally heavy rain is possible tonight into Wednesday that may result in flooding. Freezing rain is possible tonight into Wednesday morning along U.S. 10 across Central Lower Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Tuesday into Wednesday rain may result in some river flooding that could linger into the end of the work week. Accumulating snow is possible across Central Lower Michigan from Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight. DUKE
In the hours before
Local storm report, Mar 10, 9:49 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
949 PM EDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Hail 2 NNW Hudsonville 42.89N 85.87W
03/10/2026 M2.75 Inch Ottawa MI Trained Spotter
Report from 36th Ave and Baldwin.
&&
NJJLocal storm report, Mar 10, 9:54 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
954 PM EDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM Flood 1 N East Grand Rapids 42.97N 85.61W
03/10/2026 Kent MI Trained Spotter
Estimated 12 inches of standing water on the
road in front home at Bel-Air and Kent
Blvd..
&&
NJJLocal storm report, Mar 10, 10:01 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1001 PM EDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Rain 1 SSW East Grand Rapids 42.94N 85.61W
03/10/2026 M1.54 Inch Kent MI CO-OP Observer
6 inches of standing water observed.
&&
NJJLocal storm report, Mar 10, 10:03 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1003 PM EDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Flood 1 N East Grand Rapids 42.97N 85.61W
03/10/2026 Kent MI Trained Spotter
24 inches of standing water based on levels
against a rail fence.
&&
NJJLocal storm report, Mar 10, 10:07 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1007 PM EDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM Hail Jenison 42.91N 85.82W
03/10/2026 E2.00 Inch Ottawa MI Public
Report from mPING: Hen Egg (2.00 in.).
0919 PM Hail 2 NW Hudsonville 42.88N 85.89W
03/10/2026 E1.75 Inch Ottawa MI Public
Report from mPING: Golf Ball (1.75 in.).
0939 PM Hail 1 W Jenison 42.92N 85.86W
03/10/2026 E1.75 Inch Ottawa MI Public
0937 PM Hail 1 N Jenison 42.93N 85.82W
03/10/2026 E1.50 Inch Ottawa MI Public
Report from mPING: Ping Pong Ball (1.50
in.).
0931 PM Hail 1 E Jenison 42.92N 85.81W
03/10/2026 E1.00 Inch Ottawa MI Public
Report from mPING: Quarter (1.00 in.).
0936 PM Hail 1 SW East Grand Rapids 42.94N 85.62W
03/10/2026 E1.00 Inch Kent MI Public
Report from mPING: Quarter (1.00 in.).
0936 PM Hail 1 N Jenison 42.93N 85.82W
03/10/2026 E1.00 Inch Ottawa MI Public
Report from mPING: Quarter (1.00 in.).
0944 PM Hail East Grand Rapids 42.94N 85.62W
03/10/2026 M1.00 Inch Kent MI Public
&&Local storm report, Mar 10, 10:12 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1012 PM EDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM Flood 1 NNE Beechwood 42.81N 86.12W
03/10/2026 Ottawa MI Trained Spotter
Street flooding on James St. between 136th
and Butternut. 6 to 8 inches of standing
water.
&&
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:02 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 43 min |
| Mar 10, 8:12 PM EDT | Special Marine Warning | GRR | 63 min | |
| Mar 10, 8:18 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 42 min |
| Mar 10, 8:43 PM EDT | Areal Flood Advisory | GRR | Kent, Ottawa | 45 min |
| Mar 10, 8:56 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 64 min |
| Mar 10, 9:28 PM EDT | Flash Flood Warning | GRR | Kent, Ottawa | 4 hr |
| Mar 10, 9:41 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Ionia, Montcalm | 64 min |
| Mar 10, 9:46 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent | 36 min |
| Mar 10, 9:54 PM EDT | Special Marine Warning | GRR | 79 min | |
| Mar 10, 9:58 PM EDT | Flash Flood Warning | GRR | Clinton, Gratiot, Ionia, Montcalm | 3 hr |
| Mar 10, 10:09 PM EDT | Flash Flood Warning | GRR | Kent, Muskegon, Ottawa | 3 hr |
| Mar 10, 10:38 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 56 min |
| Mar 10, 10:43 PM EDT | Special Marine Warning | GRR | 62 min | |
| Mar 10, 10:45 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 17 min |
| Mar 11, 12:24 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 20 min |
| Mar 11, 12:39 AM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 36 min |
| Mar 11, 8:39 AM EDT | River Flood Warning | GRR | Clinton | 8 days |
Nearby
Severe Thunderstorm Warnings in Michigan, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.